On the Lq -spectrum of planar self-affine measures

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)

Abstract

We study the dimension theory of a class of planar self-affine multifractal measures. These measures are the Bernoulli measures supported on box-like self-affine sets, introduced by the author, which are the attractors of iterated function systems consisting of contracting affine maps which take the unit square to rectangles with sides parallel to the axes. This class contains the self-affine measures recently considered by Feng and Wang as well as many other measures. In particular, we allow the defining maps to have non-trivial rotational and reflectional components. Assuming the rectangular open set condition, we compute the Lq-spectrum by means of a q-modified singular value function. A key application of our results is a closed form expression for the Lq-spectrum in the case where there are no mappings that switch the coordinate axes. This is useful for computational purposes and also allows us to prove differentiability of the Lq-spectrum at q=1 in the more difficult `non-multiplicative' situation. This has applications concerning the Hausdorff, packing and entropy dimension of the measure as well as the Hausdorff and packing dimension of the support. Due to the possible inclusion of axis reversing maps, we are led to extend some results of Peres and Solomyak on the existence of the Lq-spectrum of self-similar measures to the graph-directed case.
Original languageEnglish
Pages (from-to)5579-5620
Number of pages42
JournalTransactions of the American Mathematical Society
Volume368
Issue number8
Early online date24 Jun 2015
DOIs
Publication statusPublished - 2016

Keywords

  • Lq-spectrum
  • Self-affine measure
  • Modified singular value function
  • Hausdorff dimension

Fingerprint

Dive into the research topics of 'On the Lq -spectrum of planar self-affine measures'. Together they form a unique fingerprint.

Cite this